MAUDE Adverse Event Report: DEPUY SPINE INC EXP 4.5 TI SINGLE INNIE; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SPINE INC EXP 4.5 TI SINGLE INNIE; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 186100001
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during lengthening of prior growing rod construct, the rod would not stay in the open saddle of the connector because the set screws would strip out and fail.He felt the cobalt chrome (cocr) rod needed to be contoured so it would lay in the connector saddle without resistance when placing a set screw.There was a 20-30 minutes surgical delay, procedure outcome was unknown.There was patient harm/consequence.This complaint involves six (6) devices.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Udi (b)(4).Visual examination found that the threads on the set screw were completely torn off.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.With the information provided, a definitive root cause for the torn threads cannot be determined.Noted damage suggests that inadvertently cross threading of the setscrew occurred upon insertion into the tulip head.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXP 4.5 TI SINGLE INNIE
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8938209
Report Number1526439-2019-52050
Device Sequence Number16298021
Product Code NKB
UDI-Device Identifier10705034103846
UDI-Public(01)10705034103846
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186100001
Device Catalogue Number186100001
Device Lot NumberRL278370
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Initial Date Received by Manufacturer 08/15/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date10/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;